Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 3, NWS Midland/Odessa, TX

January 22, 2020Eddy County, New Mexico; 4 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Jan 22, 2020, 2:19 AM MST for Eddy County, New Mexico; 4 counties in Texas. It took effect at Jan 22, 2020, 9:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2020, 2:19 AM MST (09:19 UTC)
In effect from
Jan 22, 2020, 9:00 AM MST
Expired
Jan 22, 2020, 5:00 PM MST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX

The radar

The Midland/Odessa radar (KMAF), 215 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2020-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2020-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS74 KMAF 220919
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
319 AM CST Wed Jan 22 2020

NMZ027-TXZ270-271-273-277-222100-
/O.NEW.KMAF.WI.Y.0003.200122T1600Z-200123T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Eastern Culberson County-
Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, and Fort Davis
319 AM CST Wed Jan 22 2020 /219 AM MST Wed Jan 22 2020/

...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING
TO 6 PM CST /5 PM MST/ THIS EVENING...

* WHAT...West winds 25 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains, Eastern Culberson, 
  and Davis Mountains.

* WHEN...From 10 AM CST /9 AM MST/ this morning to 6 PM CST /5 
  PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
1 follow-up statement
370 
WWUS74 KMAF 221952
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
152 PM CST Wed Jan 22 2020

NMZ027-TXZ270-271-273-277-230000-
/O.CON.KMAF.WI.Y.0003.000000T0000Z-200123T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Eastern Culberson County-
Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, and Fort Davis
152 PM CST Wed Jan 22 2020 /1252 PM MST Wed Jan 22 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WHAT...West winds 25 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains, Eastern Culberson
  county, and the Davis Mountains.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 22, 2:18 AM MST, 1 minute earlier.

Area forecast discussion, Jan 22, 2:18 AM MST, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
318 AM CST Wed Jan 22 2020

.DISCUSSION...
The upper level system that brought the rain to west Texas and
southeast New Mexico Tuesday evening will move through the
forecast area by this evening. As the system exits today west to
northwest winds will increase aloft resulting in very windy
conditions in the Guadalupe and Davis Mountains. Will issue a Wind
Advisory for those locations today.

Behind this system northwest to westerly flow aloft is expected
through the weekend. Dry weather with mainly above normal
temperatures is expected in this regime. The exception will be
Thursday where temperatures will get knocked back to near normal
behind a cold front.

Next Monday and Tuesday could be windy as a strong and slow moving
upper level system passes by to the north. Above normal temperatures
will continue.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     64  37  59  32 /   0   0   0   0
Carlsbad                       64  35  60  29 /   0   0   0   0
Dryden                         69  44  69  40 /   0   0   0   0
Fort Stockton                  67  40  60  37 /   0   0   0   0
Guadalupe Pass                 55  35  53  36 /  10   0   0   0
Hobbs                          63  34  54  31 /   0   0   0   0
Marfa                          61  31  58  24 /   0   0   0   0
Midland Intl Airport           67  38  60  31 /   0   0   0   0
Odessa                         66  38  59  34 /   0   0   0   0
Wink                           68  36  62  29 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 9 AM this morning to 5 PM MST this afternoon
     for Guadalupe Mountains of Eddy County.

TX...Wind Advisory from 10 AM CST /9 AM MST/ this morning to 6 PM CST
     /5 PM MST/ this evening for Davis Mountains-Eastern
     Culberson County-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains.

&&

72/12
Hazardous weather outlook, Jan 22, 2:18 AM MST, 1 minute before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
318 AM CST Wed Jan 22 2020

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-230930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
318 AM CST Wed Jan 22 2020 /218 AM MST Wed Jan 22 2020/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Patchy fog with reduced visibilities is possible this morning across
the Guadalupe Mountains... Southeast New Mexico plains... the Western
Permian Basin... and the Upper Trans Pecos.

Windy conditions are expected today across the Guadalupe...
Delaware... and Davis Mountains as well as portions of Culberson
County. A Wind Advisory is in effect for these areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

Wind Advisories in Texas, 2020Wind Advisories in New Mexico, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.